Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 27, 2018, 4:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 27, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS82 KMLB 272021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT FRI APR 27 2018
FLZ064-272100-
Martin FL-
421 PM EDT FRI APR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 500
PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or 7 miles west of Tequesta, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound.
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8046
2721 8033 2721 8032 2713 8010 2706 8008
TIME...MOT...LOC 2020Z 207DEG 39KT 2695 8021
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 27, 3:38 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 338 PM EDT Fri Apr 27 2018 .DISCUSSION... Rest of this afternoon-Tonight...a few strong storms are possible. Higher moisture over the southern peninsula was fueling scattered showers and a few storms. The HRRR has been propagating this convection northeast and some cells should affect our far southern sections. Meanwhile, the weak frontal boundary pushing into northern sections has poor moisture to work with and has managed to only force a few showers. Boundary collisions will be necessary to initiate deep convection though. According to the HRRR and local WRF, this will occur as the weak front/west coast sea breeze combo interacts with the east coast sea breeze near the east coast. The sea breeze was currently pinned right at the coast due to west flow 10-15 mph, so initiation of deep convection will likely get a late start. Expect these scattered showers and isolated storms to occur mainly over the coastal counties from Canaveral southward. With the late start, any storms that get going should end late. Therefore have small PoPs, with thunder, lingering until around midnight. The weak front will shift offshore after midnight. Post frontal west/northwest flow will result in gradual drying and min temps little changed from this morning, upper 50s to lower 60s. Sat...Post frontal northwest/north winds will continue slow drying. The pressure gradient will ease by afternoon as the front pulls well away into the Atlantic, which will allow winds to veer onshore. High temps look little changed from today, with readings reaching the mid 80s except lower 80s along some beaches. Sunday-Monday... Dry airmass sticks around to finish up the weekend into the start of next week. Northerly winds will veer northeasterly on Sunday as a high pressure builds in across the Tennessee Valley. A weak reinforcing front will move through late in the day but will not result in any precipitation due to insufficient moisture in place. Highs will be in the low 80s along the coast and mid 80s over the interior. By late Sunday night into Monday morning, the GFS and ECMWF show some weak convergence along the Treasure Coast and try to generate some light QPF mainly for Martin County. This seems reasonable with the onshore flow around 10-15 kt up through about 4500 ft being able to push a couple of light showers onshore. Will introduce a slight chance of showers for Martin county. Onshore winds will keep low temperatures warmer than previous nights with low to mid 60s. On Monday, surface high pressure will be parked right over the GA/SC area resulting in our winds veering more easterly. A stronger marine influence in the low levels and a more northwesterly flow in the mid- levels will keep high temperatures a couple of degrees cooler than Sunday with low-mid 80s inland and around 80 near the coast. Forecast soundings show increased drying and subsidence aloft due to the closer proximity of high pressure and will keep the forecast dry. Tue-Fri...High pressure north of the area extends farther east into the west Atlantic, keeping a dry onshore flow across the region through the remainder of the work week. Rain chances remain out of the forecast, with temperatures near seasonal norms. Highs will generally range from the low 80s along the coast to mid 80s over the interior, with lows in the 60s. && .AVIATION...Mainly VFR conditions for the interior terminals. A few showers are possible at the interior terminals into evening, but the probabilities are too low to include a VCSH group on the TAFs. VFR conditions are also forecast for the coastal terminals, but have also included VCSH at these terminals through approximately 28/03Z- 06Z for expected showers. Have included VCTS at KTIX and KMLB due to high resolution models suggesting thunderstorms developing late this evening in Brevard County. Too early to included TEMPO groups for any TSRA/IFR conditions, but will update the TAFs as needed. All showers/storms are forecast to come to an end after 28/06Z with VFR conditions through the rest of the TAF period. && .MARINE... Tonight-Sat...The front will push offshore after midnight. There will be some showers and a few storms persisting ahead of the front. Post frontal northwest winds are forecast to be around 15 knots late tonight and into Sat morning, then the pressure gradient will ease in the afternoon and winds will veer to the north and northeast at 10 knots or less. Seas mostly 2-3 feet nearshore and 3-4 feet offshore. Sunday-Monday...Northerly winds around 10 kt will veer northeasterly late in the afternoon Sunday and increase to around 15 kt north of Sebastian. These winds around 15 kt will work their way south of Sebastian overnight Sunday and continue through the day Monday. Winds may decrease somewhat north of Sebastian Inlet on Monday but are still expected to be in the 10-15 kt range. Seas are forecast to remain 3-4 ft nearshore and build 4-5 ft in the offshore waters Sunday night through Monday. Tue-Wed...High pressure north of the area will maintain easterly winds across the waters. Wind speeds will generally remain around 10 to 15 knots. However, 15-20 knots will be possible across the southern offshore waters mainly into late Wed/Wed night. Seas will range from 3-5 feet. && .FIRE WEATHER... Weekend...Drying behind front will lower min RH values to around 30% over the interior Sat and 30-35% Sun along/west of I-4. Nearer the coast min RH values are forecast 40-45% Sat and 45-50% Sun. Northwest-north winds generally less than 10 mph, except near the coast with a developing onshore flow each afternoon pushing speeds to 10-15 mph at times. Mon-Tue...A light to moderate onshore flow will develop and continue into mid-week tempering any bottoming of afternoon RH's, though some spots into the interior may still fall to 35-40pct as the overall airmass remains fairly dry. Strongest winds will be along the Space/Treasure coasts. && .PRELIMINARY POINT TEMPS/POPS... DAB 60 81 58 80 / 10 0 0 0 MCO 61 85 60 86 / 10 0 0 0 MLB 63 83 62 83 / 30 0 0 0 VRB 62 83 59 83 / 30 0 0 10 LEE 61 84 61 86 / 0 0 0 0 SFB 60 84 59 85 / 10 0 0 0 ORL 63 85 63 85 / 10 0 0 0 FPR 61 83 58 83 / 20 0 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Lascody MID TERM.....Combs LONG TERM....Weitlich AVIATION.....Rodriguez
Hazardous weather outlook, Apr 27, 6:10 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 610 AM EDT Fri Apr 27 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 610 AM EDT Fri Apr 27 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A weak frontal boundary will push southeast across central Florida this afternoon and evening. Moisture is limited with this front but sufficient instability and the east coast sea breeze boundary will produce the best chance for a few storms near the coast late this afternoon and early this evening. Any storms may become strong, containing small hail and gusty winds up to 50 mph. Cell motion will be toward the east northeast at 30 to 40 mph. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms should develop late this afternoon along or just inland from the coast and move offshore the coast. Motion will be toward the east northeast at 30 to 40 mph. Gusty winds of 35 to 45 knots will be possible with any storm. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A Moderate Risk of rip currents will exist at the beaches this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Kelly
In the hours before
Special weather statement, Apr 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT FRI APR 27 2018
FLZ064-272100-
Martin FL-
421 PM EDT FRI APR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 500
PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or 7 miles west of Tequesta, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound.
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8046
2721 8033 2721 8032 2713 8010 2706 8008
TIME...MOT...LOC 2020Z 207DEG 39KT 2695 8021
JPThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 27, 4:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| Apr 27, 5:55 PM EDT | Special Marine Warning | MLB | 95 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.